Alert archive / Kansas / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Wichita, KS

April 30, 20128 counties in Kansas

NWS Wichita, KS issued this flash flood watch at Apr 30, 2012, 4:24 AM CDT for 8 counties in Kansas. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2012, 4:24 AM CDT (09:24 UTC)
Expired
May 1, 2012, 3:43 AM CDT
In force
23 hr
Issued by
NWS Wichita, KS

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sumner County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 123 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2178 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2178 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WGUS63 KICT 300924
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
424 AM CDT MON APR 30 2012

...ABUNDANT RAINFALL IMPACTING SOUTHEAST KANSAS...

.TRAINING THUNDERSTORMS FOR TWO NIGHTS IN A ROW HAVE CAUSED
UPWARDS OF 6+ INCHES ACROSS PORTIONS OF SOUTHEASTERN KANSAS. THIS
IN ADDITION TO ONGOING RAINFALL AND RAINFALL POTENTIAL THIS
EVENING WILL CAUSE FLASH FLOODING TO BE A CONCERN THROUGH TUESDAY MORNING.

KSZ092>096-098>100-302330-
/O.CAN.KICT.FA.A.0002.000000T0000Z-120430T1300Z/
/O.NEW.KICT.FF.A.0001.120430T0924Z-120501T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
424 AM CDT MON APR 30 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL KANSAS...COWLEY AND SUMNER. IN SOUTHEAST KANSAS... 
  CHAUTAUQUA...ELK...LABETTE...MONTGOMERY...NEOSHO AND WILSON 

* THROUGH TUESDAY MORNING.

* TRAINING THUNDERSTORMS WITH HEAVY RAINFALL HAVE IMPACTED
  SOUTHERN KANSAS SUNDAY NIGHT/MONDAY MORNING WITH 6+ INCHES OF
  RAINFALL ACCUMULATED OVER PORTIONS OF THE AREA FROM THE LAST TWO
  NIGHTS. ADDITIONAL RAINFALL THIS MORNING AND THEN CHANCES AGAIN LATE
  TONIGHT COULD LEAD TO A FLASH FLOODING THREAT...AND A LOW LAND
  FLOODING THREAT.

* LOWLAND FLOOD PRONE AREAS MAY BECOME IMPASSIBLE DUE TO FLOODING.
  SMALL STREAMS AND CREEKS MAY RISE QUICKLY OR BECOME BANK FULL. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND
SOUTHEAST KANSAS HAS BEEN UPGRADED TO A FLASH FLOOD WATCH.

$$

BILLINGS
2 follow-up statements
270 
WGUS63 KICT 010001
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT MON APR 30 2012


KSZ092>096-098>100-011200-
/O.CON.KICT.FF.A.0001.000000T0000Z-120501T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
701 PM CDT MON APR 30 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... 
  COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... 
  LABETTE...MONTGOMERY...NEOSHO AND WILSON 

* THROUGH TUESDAY MORNING.

* TRAINING THUNDERSTORMS WITH HEAVY RAINFALL HAVE IMPACTED
  SOUTHERN KANSAS SUNDAY NIGHT INTO MONDAY MORNING WITH 6+ INCHES
  OF RAINFALL ACCUMULATED OVER PORTIONS OF THE AREA FROM THE LAST
  TWO NIGHTS. ADDITIONAL RAINFALL TONIGHT COULD LEAD TO A FLASH
  FLOODING THREAT...AND A LOW LAND FLOODING THREAT.

* LOWLAND FLOOD PRONE AREAS MAY BECOME IMPASSIBLE DUE TO 
  FLOODING. SMALL STREAMS AND CREEKS MAY RISE QUICKLY OR BECOME 
  BANK FULL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND
SOUTHEAST KANSAS HAS BEEN UPGRADED TO A FLASH FLOOD WATCH.

$$

LAWSON
077 
WGUS63 KICT 010843
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT TUE MAY 1 2012


KSZ092>096-098>100-010945-
/O.CAN.KICT.FF.A.0001.000000T0000Z-120501T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
343 AM CDT TUE MAY 1 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND
SOUTHEAST KANSAS HAS BEEN CANCELLED. THE RAIN HAS ENDED ACROSS
SOUTH CENTRAL AND SOUTHEASTERN KANSAS THIS MORNING . ONGOING
FLOODING WILL CONTINUE TO BE A CONCERN...BUT ADDITIONAL RAINFALL
IS NOT EXPECTED. PLEASE SEE THE FLOOD WARNINGS IN EFFECT FOR MORE
INFORMATION.

$$

BILLINGS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Apr 30, 3:36 AM CDT, 48 minutes earlier.

Area forecast discussion, Apr 30, 3:36 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
336 AM CDT MON APR 30 2012

.DISCUSSION...
THE MAIN FORECAST CONCERN IS THE PRECIPITATION TODAY AND
ASSOCIATED FLOODING CONCERNS...AS WELL AS SEVERE WEATHER THREAT
LATER TODAY.

SYNOPSIS:
A WAVE IS MOVING ACROSS THE CENTRAL PLAINS AND THAT IN COMBINATION
WITH A FRONTAL BOUNDARY AND MID-LEVEL FRONTOGENESIS IS RESPONSIBLE
FOR THE TRAINING PRECIPITATION OCCURRING OVER SOUTHEASTERN KANSAS
THIS MORNING.  FLOODING IS A CONCERN THIS MORNING ACROSS EXTREME
SOUTHEASTERN KANSAS.

TODAY - TONIGHT:
THE MAIN NEAR TERM CONCERN IS THE FLOODING POTENTIAL ACROSS
SOUTHEASTERN KANSAS.  THE TRAINING CONVECTION THAT OCCURRED LATE
SUNDAY NIGHT/EARLY MONDAY MORNING HAS ALREADY CAUSED NUMEROUS
FLOODING ISSUES WITH ESTIMATED 6+ INCHES OF RAIN FALLEN IN SOME
LOCATIONS.  WITH PRECIPITATION CONTINUING THIS MORNING AND THEN
ANOTHER CHANCE THIS EVENING AND OVERNIGHT HAVE GONE AHEAD AND
UPGRADED THE FLOOD WATCH ISSUED SUNDAY NIGHT TO A FLASH FLOOD
WARNING FOR EXTREME SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

THE OTHER CONCERN TODAY IS THE TIMING OF PRECIPITATION THIS
AFTERNOON.  THE CURRENT EXPECTATION IS FOR THE PRECIPITATION THIS
MORNING TO EVENTUALLY MOVE SOUTH OUT OF THE AREA.  EXPECTING CLOUDS
TO CLEAR SOME FROM THE WEST AND THE INSOLATION WILL HELP
THUNDERSTORM CHANCES THIS EVENING.  EXPECTING THUNDERSTORMS TO
DEVELOP NEAR THE DRYLINE WHERE THE CAP IS ABLE TO ERODE AND THIS
ACTIVITY WILL PUSH EASTWARD INTO CENTRAL/SOUTHERN KANSAS.  CAPE AND
SHEAR ARE PLENTIFUL SO IF THESE STORMS DO DEVELOP THEY WILL BE
SEVERE.  HAIL AND WIND LOOK TO BE THE MAIN THREATS...BUT A TORNADO
CANNOT BE RULED OUT.  THE MAIN CONCERN WITH THIS IS HOW MUCH
CLEARING WE MAY GET AND HOW THAT IMPACTS THE FURTHER EVOLUTION.

TUESDAY - THURSDAY:
THE WAVE THAT WILL CAUSE THE PRECIPITATION TODAY WILL MOVE OUT OF
THE AREA BY TUESDAY MORNING...BUT ANOTHER DISTURBANCE MOVING AROUND THE
UPPER WAVE NEAR THE MONTANA/CANADA BORDER WILL HELP TO INDUCE ENOUGH
SUPPORT FOR SEVERE WEATHER CHANCES ACROSS THE NORTHERN PLAINS.
HOWEVER...FEEL THE MAJORITY OF THE ACTIVITY WILL REMAIN NORTH OF THE
WICHITA COUNTY WARNING AREA...FROM NORTHEAST KANSAS NORTHWARD INTO
NEBRASKA...IOWA.

LEE CYCLOGENESIS WILL RETURN SOUTHERLY WINDS TO THE AREA.  WARM
MOIST AIR ADVECTION WILL HELP TEMPERATURES REACH ABOUT 10-15 DEGREES
ABOVE NORMAL.  TEMPERATURES WILL BE IN THE MID 80S FOR THE MIDDLE OF
THE WEEK ACROSS THE AREA.  THERE ARE A FEW WEAK DISTURBANCES THAT
WILL BE MOVING ACROSS THE CENTRAL PLAINS...BUT CONFIDENCE IN THESE
EVOKING ANY STORMS IS LOW AND HAVE LEFT THE FORECAST DRY FOR MUCH OF
THIS PERIOD.

FRIDAY - SUNDAY:
LITTLE CHANGES FOR THE WEEKEND WITH TEMPERATURES ABOVE NORMAL...IN
THE 80S AND APPROACHING THE 90S ACROSS THE AREA.  THE MEDIUM RANGE
GUIDANCE KEEPS AN UPPER TROUGH ACROSS THE WESTERN CONUS.  DEPENDING
ON HOW AND WHEN THIS WAVE EJECTS EASTWARD IT COULD POSE A WEATHER
CONCERN...BUT THAT IS BEYOND THIS FORECAST AT THIS TIME.

BILLINGS

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

COMPLICATED AVIATION FORECAST OVERNIGHT...AS A LINEAR CONVECTIVE
COMPLEX CONTINUES TO TRAIN ALONG THE KS/OK BORDER AT THIS TIME.
CURRENT HIGH RESOLUTION SHORT TERM MODELS SUGGEST THAT CONVECTION
OVER SRN KS WILL GRADUALLY LIFT NORTHEAST LATE TONIGHT INTO EARLY ON
MON. SO WILL GO WITH PREVAILING TSRA FOR KCNU AS THIS AREA WILL SEE
A SUSTAINED PERIOD OF STORMS FOR A GOOD PORTION OF THE OVERNIGHT
HOURS. WILL ALSO INCLUDE VCTS FOR KICT AFTER 07-08Z/MON AS
PROPAGATION WILL ALSO BRING THIS COMPLEX INTO THIS AREA AS WELL
UNTIL AROUND 14Z/MON. WILL SEE WIDESPREAD MVFR CEILINGS WITH THE
STORMS...BUT WILL ALSO SEE SOME IFR CEILINGS IN AND CLOSE TO THE
HEAVIEST STORMS.

THINK MOST OF THE CONVECTION WILL STAY SOUTH OF CEN KS...SO WILL
REMOVE ANY VCTS FOR KSLN/KRSL.

AFTER CONVECTIVE COMPLEX MOVES NORTHEAST OF THE AREA...WILL SEE
CEILING IMPROVE TO VFR FOR MOST LOCATIONS AFTER 21Z/MON.  FORECAST
IS A LITTLE UNCERTAIN FOR RENEWED CONVECTION CHANCE/LOCATION ON MON
AFTN.  SO WILL LEAVE ANY VCTS OUT OF THE LAST PORTIONS OF THE TAFS
FOR NOW.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    76  63  83  65 /  40  50  10  10
HUTCHINSON      76  62  85  65 /  40  30  10  10
NEWTON          74  62  82  65 /  30  40  10  10
ELDORADO        76  63  85  65 /  30  50  10  10
WINFIELD-KWLD   77  64  85  66 /  40  60  10  10
RUSSELL         75  59  83  62 /  40  20  10  10
GREAT BEND      75  60  83  62 /  40  20  10  10
SALINA          76  62  85  65 /  20  30  10  20
MCPHERSON       75  62  83  65 /  30  30  10  10
COFFEYVILLE     75  65  85  66 /  50  70  10  20
CHANUTE         76  64  84  65 /  40  60  20  20
IOLA            75  63  84  65 /  30  60  20  20
PARSONS-KPPF    76  65  84  66 /  50  60  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ092>096-098>100.

&&
Hazardous weather outlook, Apr 29, 9:34 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
934 PM CDT SUN APR 29 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
934 PM CDT SUN APR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER MOST OF
SOUTHERN KANSAS LATE THIS EVENING INTO THE OVERNIGHT HOURS. TWO
AREAS OF CONVECTION WILL AFFECT THE REGION. THE FIRST AREA WILL BE
OVER SOUTHEAST KANSAS WHERE EMBEDDED SUPERCELL THUNDERSTORMS WILL
MOVE INTO REGIONS SOUTHEAST OF A LINE FROM WINFIELD TO CHANUTE.
LARGE HAIL UP TO GOLFBALL SIZE WILL BE THE MAIN THREAT WITH THE
STORMS.

A SECOND AREA OF CONCERN WILL BE A CONVECTIVE COMPLEX THAT MOVES
EAST INTO SOUTH CENTRAL KANSAS OVERNIGHT. THIS COMPLEX COULD
PRODUCE STRONG TO SEVERE WIND GUSTS OF 50 TO 60 MPH. SMALL HAIL
WILL ALSO BE POSSIBLE.

HEAVY RAINFALL WILL ALSO BE A CONCERN WITH THE THUNDERSTORMS
OVERNIGHT AND MAY CAUSE SOME FLOODING ACROSS SOUTHERN KANSAS.
SEE THE LATEST FLOOD WATCH FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS MONDAY
AND MONDAY NIGHT. THE BETTER CHANCES OF SEVERE THUNDERSTORMS
CAPABLE OF GOLFBALL SIZED HAIL AND GUSTS AROUND 60 MPH WOULD BE
OVER SOUTH CENTRAL KANSAS AS WELL AS BARTON...RICE AND MCPHERSON
COUNTIES OF CENTRAL KANSAS.

A FEW THUNDERSTORMS...CAPABLE OF SMALL HAIL AND GUSTS AROUND 50
MPH...ARE POSSIBLE OVER THE AREA WEDNESDAY NIGHT AND OVER AREAS
PRIMARILY ALONG...AND EAST...OF INTERSTATE 135 THURSDAY AND
THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED ACROSS SOUTHERN KANSAS
LATE THIS EVENING AND OVERNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/KETCHAM

In the hours before

Special weather statement, Apr 29, 11:45 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1145 PM CDT SUN APR 29 2012

KSZ100-300515-
LABETTE-
1145 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ALTAMONT...OR 8 MILES SOUTHWEST
OF PARSONS...AND MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3699 9543 3700 9552 3738 9552 3739 9508
      3699 9508
TIME...MOT...LOC 0446Z 250DEG 34KT 3723 9532

COOK
Special weather statement, Apr 29, 11:47 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1147 PM CDT SUN APR 29 2012

KSZ099-300530-
MONTGOMERY-
1147 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY COUNTY...

AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HULAH...OR 13 MILES SOUTHEAST OF
SEDAN...AND MOVING EAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3706 9597 3738 9596 3739 9553 3738 9552
      3700 9553 3699 9556 3699 9596
TIME...MOT...LOC 0447Z 248DEG 40KT 3700 9596

COOK
Special weather statement, Apr 30, 12:48 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1248 AM CDT MON APR 30 2012

KSZ100-300615-
LABETTE-
1248 AM CDT MON APR 30 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR BARTLETT...OR 18
MILES SOUTH OF PARSONS...AND MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3699 9538 3719 9536 3729 9508 3700 9508
TIME...MOT...LOC 0548Z 278DEG 33KT 3707 9524

SMITH
Local storm report, Apr 30, 3:59 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
359 AM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     FLASH FLOOD      S INDEPENDENCE          37.23N 95.71W
04/30/2012                   MONTGOMERY         KS   LAW ENFORCEMENT

            FLOODING WAS REPORTED IN A 3 BLOCK AREA OF SOUTH
            PENNSYLVANIA AVENUE ON THE SOUTH SIDE OF INDEPENDENCE.

&&

JMC
Local storm report, Apr 30, 4:03 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
403 AM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     FLASH FLOOD      10 E PARSONS            37.34N 95.09W
04/30/2012                   LABETTE            KS   LAW ENFORCEMENT

            HIGHWAY 400 WAS CLOSED DUE TO FLASH FLOODING

&&

JMC
Local storm report, Apr 30, 4:05 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
405 AM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     FLASH FLOOD      3 S PARSONS             37.30N 95.27W
04/30/2012                   LABETTE            KS   LAW ENFORCEMENT

            FLASH FLOODING WAS REPORTED 3 MILES SOUTH OF PARSONS.
            RAILROAD TIES WERE REPORTED FLOATING ALONG A ROAD.

&&

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:34 PM CDTSpecial Weather StatementICTMontgomery26 min
Apr 29, 8:56 PM CDTSpecial Weather StatementICTChautauqua, Montgomery, Neosho, Wilson64 min
Apr 29, 8:57 PM CDTSpecial Weather StatementICTChautauqua, Labette, Montgomery, Neosho63 min
Apr 29, 9:17 PM CDTFlood WatchICTChautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 2 more7 hr
Apr 29, 9:28 PM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery12 hr
Apr 29, 10:42 PM CDTSpecial Weather StatementICTLabette63 min
Apr 29, 10:45 PM CDTSpecial Weather StatementICTWilson45 min
Apr 29, 11:03 PM CDTSevere Thunderstorm WarningICTLabette42 min
Apr 29, 11:04 PM CDTAreal Flood WarningICTNeosho12 hr
Apr 29, 11:45 PM CDTSpecial Weather StatementICTLabette30 min
Apr 29, 11:47 PM CDTSpecial Weather StatementICTMontgomery43 min
Apr 29, 11:53 PM CDTSevere Thunderstorm WarningICTMontgomery35 min
Apr 29, 11:57 PM CDTSevere Thunderstorm WarningICTLabette, Neosho26 min
Apr 30, 12:48 AM CDTSpecial Weather StatementICTLabette27 min
Apr 30, 12:54 AM CDTSevere Thunderstorm WarningICTLabette18 min
Apr 30, 1:55 AM CDTFlash Flood WarningICTChautauqua, Labette, Montgomery8 hr
Apr 30, 2:45 AM CDTRiver Flood WarningICTMontgomery53 hr
Apr 30, 8:12 AM CDTRiver Flood WarningICTLabette, Neosho53 hr
Apr 30, 8:12 AM CDTRiver Flood WarningICTCherokee, Labette71 hr
Apr 30, 9:30 AM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery8 hr

Nearby

Flash Flood Watches in Kansas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.